Alert archive / Michigan / Wind Advisories in 2025

Wind Advisory 2, NWS Grand Rapids, MI

February 5, 202517 counties in Michigan

NWS Grand Rapids, MI issued this wind advisory at Feb 5, 2025, 2:46 PM EST for 17 counties in Michigan. It took effect at Feb 6, 2025, 2:00 PM EST. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Feb 5, 2025, 2:46 PM EST (19:46 UTC)
In effect from
Feb 6, 2025, 2:00 PM EST
Expired
Feb 7, 2025, 1:00 AM EST
In force
11 hr
Issued by
NWS Grand Rapids, MI

Counties Allegan County, MI, Barry County, MI, Clare County, MI, Gratiot County, MI, Ionia County, MI, Isabella County, MI, Kent County, MI, Lake County, MI, Mason County, MI, Mecosta County, MI, Montcalm County, MI, Muskegon County, MI, Newaygo County, MI, Oceana County, MI, Osceola County, MI, Ottawa County, MI, Van Buren County, MI

The radar

The Grand Rapids radar (KGRR), 49 km from the middle of the area, began a volume at 19:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 7.8 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2025-02-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2025-02-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -19 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1077 m above ground
0-6 km bulk shear
70 kt
0-1 km storm-relative helicity
-19 m²/s²
0-3 km storm-relative helicity
75 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

450 
WWUS73 KGRR 051946
NPWGRR

URGENT - WEATHER MESSAGE
National Weather Service Grand Rapids MI
246 PM EST Wed Feb 5 2025

MIZ037-043-050-056-064-060400-
/O.NEW.KGRR.WI.Y.0002.250206T1900Z-250207T0600Z/
Mason-Oceana-Muskegon-Ottawa-Allegan-
Including the cities of Muskegon, Grand Haven, Ludington, Hart,
Jenison, and Holland
246 PM EST Wed Feb 5 2025

...WIND ADVISORY IN EFFECT FROM 2 PM THURSDAY TO 1 AM EST FRIDAY...

* WHAT...West winds 20 to 30 mph with gusts up to 55 mph expected.

* WHERE...Allegan, Ottawa, Mason, Muskegon, and Oceana Counties.

* WHEN...From 2 PM Thursday to 1 AM EST Friday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and scattered power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

MJS
5 follow-up statements
900 
WWUS73 KGRR 060831
NPWGRR

URGENT - WEATHER MESSAGE
National Weather Service Grand Rapids MI
331 AM EST Thu Feb 6 2025

MIZ037-043-050-056-064-061645-
/O.CON.KGRR.WI.Y.0002.250206T1900Z-250207T0600Z/
Mason-Oceana-Muskegon-Ottawa-Allegan-
Including the cities of Hart, Jenison, Ludington, Grand Haven,
Holland, and Muskegon
331 AM EST Thu Feb 6 2025

...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 1 AM 
EST FRIDAY...

* WHAT...West winds 20 to 30 mph with gusts up to 55 mph expected.

* WHERE...Allegan, Ottawa, Mason, Muskegon, and Oceana Counties.

* WHEN...From 2 PM this afternoon to 1 AM EST Friday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and scattered power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

Laurens
371 
WWUS73 KGRR 061555
NPWGRR

URGENT - WEATHER MESSAGE
National Weather Service Grand Rapids MI
1055 AM EST Thu Feb 6 2025

MIZ038>040-044>046-051-052-057-058-065-071-070000-
/O.EXA.KGRR.WI.Y.0002.250206T1900Z-250207T0600Z/
Lake-Osceola-Clare-Newaygo-Mecosta-Isabella-Montcalm-Gratiot-Kent-
Ionia-Barry-Van Buren-
Including the cities of Ionia, Baldwin, Hastings, Big Rapids,
Greenville, Fremont, Mount Pleasant, Clare, Reed City, Alma,
Grand Rapids, and South Haven
1055 AM EST Thu Feb 6 2025

...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 1 AM EST 
FRIDAY...

* WHAT...West winds 20 to 25 mph with gusts up to 50 mph expected.

* WHERE...Portions of central, south central, southwest, and west 
  central Michigan.

* WHEN...From 2 PM this afternoon to 1 AM EST Friday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and scattered power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

MIZ037-043-050-056-064-070000-
/O.CON.KGRR.WI.Y.0002.250206T1900Z-250207T0600Z/
Mason-Oceana-Muskegon-Ottawa-Allegan-
Including the cities of Grand Haven, Ludington, Muskegon,
Holland, Jenison, and Hart
1055 AM EST Thu Feb 6 2025

...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 1 AM 
EST FRIDAY...

* WHAT...West winds 20 to 30 mph with gusts up to 55 mph expected.

* WHERE...Allegan, Ottawa, Mason, Muskegon, and Oceana Counties.

* WHEN...From 2 PM this afternoon to 1 AM EST Friday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and scattered power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

MJS
296 
WWUS73 KGRR 062022
NPWGRR

URGENT - WEATHER MESSAGE
National Weather Service Grand Rapids MI
322 PM EST Thu Feb 6 2025

MIZ037>040-043>046-050>052-056>058-064-065-071-070430-
/O.CON.KGRR.WI.Y.0002.000000T0000Z-250207T0600Z/
Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-Isabella-Muskegon-
Montcalm-Gratiot-Ottawa-Kent-Ionia-Allegan-Barry-Van Buren-
Including the cities of Ionia, Baldwin, Hastings, South Haven,
Big Rapids, Greenville, Fremont, Mount Pleasant, Clare, Reed
City, Ludington, Alma, Grand Haven, Jenison, Grand Rapids,
Holland, Muskegon, and Hart
322 PM EST Thu Feb 6 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST FRIDAY...

* WHAT...West winds 25 to 30 mph with gusts up to 55 mph.

* WHERE...Portions of central, south central, southwest, and west 
  central Michigan.

* WHEN...Until 1 AM EST Friday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and scattered power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

MJS
289 
WWUS73 KGRR 070320
NPWGRR

URGENT - WEATHER MESSAGE
National Weather Service Grand Rapids MI
1020 PM EST Thu Feb 6 2025

MIZ037>040-043>046-050>052-056>058-064-065-071-070600-
/O.CON.KGRR.WI.Y.0002.000000T0000Z-250207T0600Z/
Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-Isabella-Muskegon-
Montcalm-Gratiot-Ottawa-Kent-Ionia-Allegan-Barry-Van Buren-
Including the cities of Ludington, Baldwin, Reed City, Clare, 
Hart, Fremont, Big Rapids, Mount Pleasant, Muskegon, Greenville, 
Alma, Grand Haven, Jenison, Grand Rapids, Ionia, Holland, 
Hastings, and South Haven
1020 PM EST Thu Feb 6 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST FRIDAY...

* WHAT...West winds 25 to 30 mph with gusts up to 55 mph.

* WHERE...Portions of central, south central, southwest, and 
  west central Michigan.

* WHEN...Until 1 AM EST Friday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/grr
383 
WWUS73 KGRR 070559
NPWGRR

URGENT - WEATHER MESSAGE
National Weather Service Grand Rapids MI
1259 AM EST Fri Feb 7 2025

MIZ037>040-043>046-050>052-056>058-064-065-071-070700-
/O.EXP.KGRR.WI.Y.0002.000000T0000Z-250207T0600Z/
Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-Isabella-Muskegon-
Montcalm-Gratiot-Ottawa-Kent-Ionia-Allegan-Barry-Van Buren-
Including the cities of Greenville, Hart, Ionia, Holland,
Jenison, South Haven, Reed City, Big Rapids, Muskegon, Hastings,
Clare, Fremont, Baldwin, Ludington, Grand Rapids, Grand Haven,
Alma, and Mount Pleasant
1259 AM EST Fri Feb 7 2025

...WIND ADVISORY WILL EXPIRE AT 1 AM EST EARLY THIS MORNING...

Winds will continue to slowly subside overnight. Therefore the wind 
advisory will be allowed to expire.

$$

Laurens

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this wind advisory went out at Feb 5, 12:55 PM EST, 1 hour 51 minutes earlier. Its key messages:

  • Light Wintry Mix Likely Late Tonight
  • Windy Conditions Thursday
  • Impactful Winter Weather Saturday
Area forecast discussion, Feb 5, 12:55 PM EST, 1 hour 51 minutes before
Area Forecast Discussion
National Weather Service Grand Rapids MI
1255 PM EST Wed Feb 5 2025

.KEY MESSAGES...

- Light Wintry Mix Likely Late Tonight

- Windy Conditions Thursday

- Impactful Winter Weather Saturday

&&

.UPDATE...
Issued at 1148 AM EST Wed Feb 5 2025

Trends in the latest model runs suggest the freezing drizzle
impacts will end up further north and likely include the Muskegon,
Grand Rapids to Lansing corridor. Forecast soundings suggest this
light precipitation event will be more freezing drizzle for the
southern half of the CWA than snow.  We are not expecting much
ice, but upstream this morning, there were a lot of impacts with
just a glaze. Elevated surfaces were especially impacted.

As a result we expanded the winter weather advisory headlines
further north.

&&

.DISCUSSION...
Issued at 305 AM EST Wed Feb 5 2025

- Light Wintry Mix Likely Late Tonight

A weak mid to upper level system will bring a light wintry mix of
precipitation late tonight into early Thursday morning. Short
range guidance trends continue to suggest that relatively steadier
freezing rain overnight will stay south of our fcst area. A
consensus blend of latest data and 00Z HREF fram guidance suggests
that only around five hundredths of an inch of fzra or less will
fall along the I-94 corridor. Therefore we will hoist a winter wx
adv for the I-94 counties from 03Z Thur - 14Z Thur to cover the
Thur am commute across that area. Pcpn north of the I-94 corridor
will be lighter and not impactful enough to warrant a headline.

- Windy Conditions Thursday

The tightening pressure gradient between the low pressure system
moving east across Ontario and ridge over the northern Plains will
result in strong winds which could reach advisory criteria
Thursday. The relatively best chc for gusts near or exceeding 45
mph will be across our lakeshore counties where gusts could
easily reach 50 mph. Conditions may reach adv criteria inland as
well. A wind advisory headline will likely eventually be needed
for this wind event.

- Impactful Winter Weather Saturday

A strengthening low pressure system will move ene from the central
Plains states across the lower Great Lakes region Saturday
bringing an impactful mix of pcpn. The most likely low track and
thermal profiles suggest that a mostly snow event will occur near
to north of I-96 with a mix of freezing rain sleet and snow south
of I-96. Deeper moisture and some mid level frontogenetical
forcing suggests potential for some banded heavier snowfall.
A swath of six inches or more of snowfall seems quite possible if
not probable across our northern fcst area.

&&

.AVIATION /18Z TAFS THROUGH 18Z THURSDAY/...
Issued at 1251 PM EST Wed Feb 5 2025

VFR conditions until tonight when mixed precipitation will be
moving in from the southwest. As low level moisture advects into
the colder air we will see a variety of precipitation types, that
will lead to impacts, especially in the 03z to 12z period.
Ceilings and visibilities will lower down into the IFR or lower
range during this time as well. The wind will be shifting to the
southwest then west Thursday morning into the early afternoon
hours and it will increase considerably. Beyond 18z Thu, gusts
will increase to over 35 knots as ceilings climb into the MVFR
range.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...Winter Weather Advisory from 10 PM this evening to 9 AM EST
     Thursday for MIZ050-056>059-064>067-071>074.
MARINE...None.

&&

UPDATE...MJS
DISCUSSION...Laurens
AVIATION...MJS
Hazardous weather outlook, Feb 5, 3:15 AM EST, 11 hours 31 minutes before
Hazardous Weather Outlook
National Weather Service Grand Rapids MI
315 AM EST Wed Feb 5 2025

MIZ037>040-043>046-050>052-056>059-064>067-071>074-060815-
Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-Isabella-Muskegon-
Montcalm-Gratiot-Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton-
Ingham-Van Buren-Kalamazoo-Calhoun-Jackson-
315 AM EST Wed Feb 5 2025

This hazardous weather outlook is for portions of southwest Lower
Michigan.

.DAY ONE...Today and Tonight

Freezing rain may create hazardous travel conditions late tonight
near to south of I-94.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Gusty winds Thursday may result in scattered power outages. A
wintery mix of precipitation may cause hazardous travel conditions
Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

LMZ844>849-060815-
St Joseph to South Haven MI-South Haven to Holland MI-
Holland to Grand Haven MI-Grand Haven to Whitehall MI-
Whitehall to Pentwater MI-Pentwater to Manistee MI-
315 AM EST Wed Feb 5 2025

This hazardous weather outlook is for the nearshore waters from
St Joseph to Manistee.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Winds and waves will become hazardous to small craft on Thursday
and wind gusts Thursday will likely reach gale force.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 5, 3:04 AM ESTWinter Weather AdvisoryGRRAllegan, Barry, Calhoun, Clinton, Eaton, Ingham and 7 more30 hr
Feb 5, 1:15 PM ESTGale WarningGRR38 hr

Nearby

Wind Advisories in Michigan, 2025Every wind advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.